zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A successive linearization method approach to solve Lane-Emden type of equations. (English) Zbl 1264.65104
Summary: We propose a new application of the successive linearization method for solving singular initial and boundary value problems of Lane-Emden type. To demonstrate the reliability of the proposed method, a comparison is made with results from existing methods in the literature and with exact analytical solutions. It was found that the method is easy to implement, yields accurate results, and performs better than some numerical methods.

65L05Initial value problems for ODE (numerical methods)
Full Text: DOI
[1] S. Chandrasekhar, An Introduction to the Study of Stellar Structure, Dover, New York, NY, USA, 1958. · Zbl 0082.20502
[2] H. T. Davis, Introduction to Nonlinear Differential and Integral Equations, Dover, New York, NY, USA, 1962. · Zbl 0106.28904
[3] A.-M. Wazwaz, “A new method for solving singular initial value problems in the second-order ordinary differential equations,” Applied Mathematics and Computation, vol. 128, no. 1, pp. 45-57, 2002. · Zbl 1030.34004 · doi:10.1016/S0096-3003(01)00021-2
[4] A.-M. Wazwaz, “Adomian decomposition method for a reliable treatment of the Emden-Fowler equation,” Applied Mathematics and Computation, vol. 161, no. 2, pp. 543-560, 2005. · Zbl 1061.65064 · doi:10.1016/j.amc.2003.12.048
[5] V. S. Ertürk, “Differential transformation method for solving differential equations of Lane-Emden type,” Mathematical & Computational Applications, vol. 12, no. 3, pp. 135-139, 2007. · Zbl 1175.34007
[6] A. Yildirim and T. Özi\cs, “Solutions of singular IVPs of Lane-Emden type by homotopy perturbation method,” Physics Letters, Section A, vol. 369, no. 1-2, pp. 70-76, 2007. · Zbl 1209.65120 · doi:10.1016/j.physleta.2007.04.072
[7] A. S. Bataineh, M. S. M. Noorani, and I. Hashim, “Homotopy analysis method for singular IVPs of Emden-Fowler type,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 4, pp. 1121-1131, 2009. · Zbl 1221.65197 · doi:10.1016/j.cnsns.2008.02.004
[8] S. Liao, “A new analytic algorithm of Lane-Emden type equations,” Applied Mathematics and Computation, vol. 142, no. 1, pp. 1-16, 2003. · Zbl 1022.65078 · doi:10.1016/S0096-3003(02)00943-8
[9] A. Aslanov, “Determination of convergence intervals of the series solutions of Emden-Fowler equations using polytropes and isothermal spheres,” Physics Letters. A, vol. 372, no. 20, pp. 3555-3561, 2008. · Zbl 1220.35084 · doi:10.1016/j.physleta.2008.02.019
[10] C. Hunter, “Series solutions for polytropes and the isothermal sphere,” Monthly Notices of the Royal Astronomical Society, vol. 328, no. 3, pp. 839-847, 2001. · doi:10.1046/j.1365-8711.2001.04914.x
[11] C. Mohan and A. R. Al-Bayaty, “Power-series solutions of the Lane-Emden equation,” Astrophysics and Space Science, vol. 73, no. 1, pp. 227-239, 1980. · Zbl 0457.76039 · doi:10.1007/BF00642378
[12] I. W. Roxburgh and L. M. Stockman, “Power series solutions of the polytrope equations,” Monthly Notices of the Royal Astronomical Society, vol. 303, no. 3, pp. 466-470, 1999. · doi:10.1046/j.1365-8711.1999.02219.x
[13] Z. F. Seidov, “The power series as solution of the Lane-Emden equation with index two,” Doklady Akademii Nauk SSSR, vol. 35, pp. 21-24, 1979.
[14] J. H. He, “Variational approach to the Lane-Emden equation,” Applied Mathematics and Computation, vol. 143, no. 2-3, pp. 539-541, 2003. · Zbl 1022.65076 · doi:10.1016/S0096-3003(02)00382-X
[15] A. Yıldırım and T. Özi\cs, “Solutions of singular IVPs of Lane-Emden type by the variational iteration method,” Nonlinear Analysis, vol. 70, no. 6, pp. 2480-2484, 2009. · Zbl 1162.34005 · doi:10.1016/j.na.2008.03.012
[16] S. S. Motsa and S. Shateyi, “New analytic solution to the Lane-Emden equation of index 2,” Mathematical Problems in Engineering, vol. 2012, Article ID 614796, 19 pages, 2012. · Zbl 1264.65130 · doi:10.1155/2012/614796
[17] S. Liao, Beyond Perturbation: Introduction to Homotopy Analysis Method, vol. 2 of CRC Series: Modern Mechanics and Mathematics, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2004. · Zbl 1051.76001
[18] K. Parand and M. Razzaghi, “Rational legendre approximation for solving some physical problems on semi-infinite intervals,” Physica Scripta, vol. 69, no. 5, pp. 353-357, 2004. · Zbl 1063.65146 · doi:10.1238/Physica.Regular.069a00353 · http://www.physica.org/xml/article.asp?article=v069a00353.xml
[19] K. Parand and A. Pirkhedri, “Sinc-Collocation method for solving astrophysics equations,” New Astronomy, vol. 15, no. 6, pp. 533-537, 2010. · doi:10.1016/j.newast.2010.01.001
[20] K. Parand, A. R. Rezaei, and A. Taghavi, “Lagrangian method for solving LaneEmden type equation arising in astrophysics on semi-infinite domains,” Acta Astronautica, vol. 67, no. 7-8, pp. 673-680, 2010. · doi:10.1016/j.actaastro.2010.05.015
[21] S. S. Motsa and P. Sibanda, “A new algorithm for solving singular IVPs of Lane-Emden type,” in Proceedings of the 4th International Conference on Applied Mathematics, Simulation, Modelling (ASM’10), pp. 176-180, Corfu Island, Greece, July 2010.
[22] K. Parand, S. Abbasbandy, S. Kazem, and A. R. Rezaei, “An improved numerical method for a class of astrophysics problems based on radial basis functions,” Physica Scripta, vol. 83, no. 1, Article ID 015011, 2011. · Zbl 1218.85008 · doi:10.1088/0031-8949/83/01/015011
[23] G. P. Horedt, “Seven-digit tables of Lane-Emden functions,” Astrophysics and Space Science, vol. 126, no. 2, pp. 357-408, 1986. · doi:10.1007/BF00639386
[24] Z. F. Seidov, “Lane-Emden equation: perturbation method,” In press, http://arxiv.org/abs/astro-ph/0402130.
[25] J. P. Boyd, “Chebyshev spectral methods and the Lane-Emden problem,” Numerical Mathematics. Theory, Methods and Applications, vol. 4, no. 2, pp. 142-157, 2011. · Zbl 1249.65158
[26] D. A. Frank-Kamenetskii, Diffusion and Heat Transfer in Chemical Kinetics, Plenum Press, New York, NY, USA, 1969.
[27] M. Kubí\vcek and V. Hlava\vcék, Numerical Solution of Nonlinear Boundary Value Problems with Applications, Prentice-Hall, Englewood Cliffs, NJ, USA, 1983.
[28] S. A. Khuri and A. Sayfy, “A novel approach for the solution of a class of singular boundary value problems arising in physiology,” Mathematical and Computer Modelling, vol. 52, no. 3-4, pp. 626-636, 2010. · Zbl 1201.65135 · doi:10.1016/j.mcm.2010.04.009
[29] M. Kumar and N. Singh, “Modified Adomian Decomposition Method and computer implementation for solving singular boundary value problems arising in various physical problems,” Computers and Chemical Engineering, vol. 34, no. 11, pp. 1750-1760, 2010. · doi:10.1016/j.compchemeng.2010.02.035
[30] A.-M. Wazwaz, “A new algorithm for solving differential equations of Lane-Emden type,” Applied Mathematics and Computation, vol. 118, no. 2-3, pp. 287-310, 2001. · Zbl 1023.65067 · doi:10.1016/S0096-3003(99)00223-4
[31] E. Momoniat and C. Harley, “Approximate implicit solution of a Lane-Emden equation,” New Astronomy, vol. 11, no. 7, pp. 520-526, 2006. · doi:10.1016/j.newast.2006.02.004
[32] A. Asaithambi, “A shooting method for nonlinear heat transfer using automatic differentiation,” Applied Mathematics and Computation, vol. 180, no. 1, pp. 264-269, 2006. · Zbl 1106.65064 · doi:10.1016/j.amc.2005.12.011
[33] H. \cCa\vglar, N. \cCa\vglar, and M. Özer, “B-spline solution of non-linear singular boundary value problems arising in physiology,” Chaos, Solitons and Fractals, vol. 39, no. 3, pp. 1232-1237, 2009. · Zbl 1197.65107 · doi:10.1016/j.chaos.2007.06.007
[34] S. R. K. Iyengar and P. Jain, “Spline finite difference methods for singular two point boundary value problems,” Numerische Mathematik, vol. 50, no. 3, pp. 363-376, 1987. · Zbl 0642.65062 · doi:10.1007/BF01390712 · eudml:133160
[35] M. Kumar and Y. Gupta, “Methods for solving singular boundary value problems using splines: a review,” Journal of Applied Mathematics and Computing, vol. 32, no. 1, pp. 265-278, 2010. · Zbl 1186.65104 · doi:10.1007/s12190-009-0249-2
[36] F. G. Awad, P. Sibanda, S. S. Motsa, and O. D. Makinde, “Convection from an inverted cone in a porous medium with cross-diffusion effects,” Computers & Mathematics with Applications, vol. 61, no. 5, pp. 1431-1441, 2011. · Zbl 1217.76071 · doi:10.1016/j.camwa.2011.01.015
[37] Z. G. Makukula, P. Sibanda, and S. S. Motsa, “A novel numerical technique for two-dimensional laminar flow between two moving porous walls,” Mathematical Problems in Engineering, vol. 2010, Article ID 528956, 15 pages, 2010. · Zbl 1195.76387 · doi:10.1155/2010/528956 · eudml:225106
[38] S. S. Motsa and S. Shateyi, “A new approach for the solution of three-dimensional magnetohydrodynamic rotating flow over a shrinking sheet,” Mathematical Problems in Engineering, vol. 2010, Article ID 586340, 2010. · Zbl 1202.76157 · doi:10.1155/2010/586340 · eudml:222560
[39] S. S. Motsa, “New algorithm for solving non-linear BVPs in heat transfer,” International Journal of Modeling, Simulation & Scientific Computing, vol. 2, no. 3, pp. 355-373, 2011. · doi:10.1142/S1793962311000499
[40] C. Canuto, M. Y. Hussaini, A. Quarteroni, and T. A. Zang, Spectral Methods in Fluid Dynamics, Springer Series in Computational Physics, Springer, New York, NY, USA, 1988. · Zbl 0658.76001
[41] L. N. Trefethen, Spectral Methods in MATLAB, vol. 10, SIAM, Philadelphia, Pa, USa, 2000. · Zbl 0953.68643 · doi:10.1137/1.9780898719598
[42] C. Harley and E. Momoniat, “Efficient boundary value problem solution for a Lane-Emden equation,” Mathematical & Computational Applications, vol. 15, no. 4, pp. 613-620, 2010. · Zbl 1238.65074
[43] G. P. Horedt, Polytropes Applications in Astrophysics and Related Fields, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2004.